Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 9:13 PM EDT for 7 counties in Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 11, 2014, 10:03 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Montgomery County, VA, Patrick County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 14 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:25 PM EDT | TSTM WND DMG | 5 Sw Floyd, VA | TWO TREES DOWN OFF RT 221 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS51 KRNK 120113
SVRRNK
VAC063-067-121-141-161-770-775-120215-
/O.NEW.KRNK.SV.W.0061.140612T0113Z-140612T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
THE CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
THE CITY OF SALEM IN WEST CENTRAL VIRGINIA...
EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 1015 PM EDT
* AT 913 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKY KNOB
SUMMIT...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
FLOYD...
AND BOONES MILL.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3674 8047 3738 8016 3730 7984 3726 7985
3723 7984 3666 8023
TIME...MOT...LOC 0113Z 205DEG 35KT 3684 8031
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
840
WWUS51 KRNK 120141
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT WED JUN 11 2014
VAC063-067-121-141-161-770-775-120215-
/O.CON.KRNK.SV.W.0061.000000T0000Z-140612T0215Z/
PATRICK VA-ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-FLOYD VA-
MONTGOMERY VA-FRANKLIN VA-
941 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR
NORTH CENTRAL PATRICK...ROANOKE...EASTERN FLOYD...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN FRANKLIN COUNTIES...THE CITY OF ROANOKE
AND THE CITY OF SALEM...
AT 940 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TERRYS FORK...
MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
FLOYD...
AND BOONES MILL.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3738 8016 3730 7984 3726 7985 3723 7984
3677 8020 3682 8043
TIME...MOT...LOC 0140Z 196DEG 32KT 3704 8027
HAIL...1.00IN
WIND...60MPH
$$
KK074
WWUS51 KRNK 120203
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT WED JUN 11 2014
VAC063-067-121-141-161-770-775-120212-
/O.CAN.KRNK.SV.W.0061.000000T0000Z-140612T0215Z/
PATRICK VA-ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-FLOYD VA-
MONTGOMERY VA-FRANKLIN VA-
1003 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL PATRICK...ROANOKE...EASTERN FLOYD...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN FRANKLIN COUNTIES...THE CITY OF ROANOKE
AND THE CITY OF SALEM IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA TO THE WEST. THEREFORE...THE
WARNING HAS BEEN CANCELLED. HOWEVER...ADDITIONAL THUNDERSTORMS MAY
MOVE INTO THE AREA TONIGHT. HEAVY RAIN IS STILL POSSIBLE WITH A
STRONGER THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3738 8016 3730 7984 3726 7985 3723 7984
3677 8020 3682 8043
TIME...MOT...LOC 0157Z 205DEG 35KT 3724 8016
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:09 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 11, 9:09 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 909 PM EDT WED JUN 11 2014 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES OVERNIGHT BRINGING A SURFACE TROUGH INTO THE MOUNTAINS BY THURSDAY MORNING. THIS TROUGH SHOULD SLOWLY WORK EAST INTO THE AREA THURSDAY NIGHT REACHING THE PIEDMONT ON FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT DURING THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 900 PM EDT WEDNESDAY... SVR WATCH 279 EXPIRED AT 9 PM AND CANCELLED THE EASTERN SECTIONS OF 281 AS AIRMASS HAS BEEN WORKED OVER AND HAS BEEN STRATIFIED. MAIN SVR THREAT IS STARTING TO DIMINISH AS SUN HAS GONE DOWN...AND SBCAPES ARE DROPPING BELOW 1000 J/KG. STILL COULD SOME BRIEF DAMAGING WIND GUSTS OR LARGE HAIL...ALONG THE BLUE RIDGE AND JUST WEST FOR ANOTHER HOUR. MAIN CONCERN TURNS TO FLOODING POTENTIAL AS CONVECTION IS LINED UP IN A N-S CONFIGURATION AND MOVING FROM SOUTH TO NORTH LEADING TO TRAINING. RAINFALL RATES ARE EXCEEDING 3" AT TIMES. SINCE WE ARE ALREADY IN WARNING MODE...A FLASH FLOOD WATCH IS NOT GOING TO BE ISSUED. WILL KEEP HIGHER POPS ALONG THE BLUE RIDGE OF VA AND JUST EAST INTO LATE EVENING THEN TAPER POPS OVERNIGHT TO CHANCE EVERYWHERE. AIRMASS IS MOIST WITH UPPER LEVEL ENERGY AROUND TO KEEP SHOWERS AROUND ALL NIGHT. PREVIOUS VALID DISCUSSION... PATTERN CONTINUES FAVORABLE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AGAIN ON THURSDAY. WEAKENING UPPER TROF MOVES ACROSS THE SOUTHERN APPALACHIANS AND THE FORECAST AREA ON THURSDAY. SYNOPTIC SCALE LIFT WILL BE AIDED BY THE COLDER 500 MB TEMPERATURES ASSOCIATED WITH THE TROF AND POSITIVE VORTICITY ADVECTION. MODELS BRING MAIN AXIS OF LIFT AND DEEP MOISTURE THROUGH THE FORECAST AREA THROUGH EARLY THURSDAY MORNING. BEST TIMING FOR A BREAK IN THE PRECIPITATION...ROUGHLY LINING UP WITH THE DRY SLOT IN THE MOISTURE FIELD...WILL BE IN MORNING ON THURSDAY. WILL HAVE LOWER PROBABILITY OF PRECIPITATION THIS TIME FRAME BUT OTHERWISE LIKELY OR HIGHER PROBABILITY THURSDAY AFTERNOON. ONLY MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES TONIGHT AND MAXIMUM TEMPERATURES ON THURSDAY. STARTING OUT MILD ON THURSDAY SO EVEN WITH CLOUD COVER IN THE MORNING...TEMPERATURES ARE STILL EXPECTED TO GET WARM ENOUGH TO ENHANCE THE SURFACE BASED INSTABILITY BY AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 230 PM EDT WEDNESDAY... LINGERING SLOW TO MOVE UPPER TROF WILL CONTINUE TO DRIFT EAST THROUGH THE REGION THURSDAY NIGHT AND LIKELY REMAIN ACROSS PARTS OF THE AREA INTO FRIDAY. THIS WILL LIKELY RESULT IN ADDITIONAL ROUNDS OF SHRA/TSRA INTO THURSDAY NIGHT AND ESPCLY BLUE RIDGE EAST ON FRIDAY GIVEN SOME WEAK LEE TROFFINESS. HOWEVER EXACTLY WHERE AXIS OF MORE WIDESPREAD CONVECTION MIGHT DEVELOP REMAINS IFFY GIVING TIMING ISSUES AND MODEL DIFFERENCES SO BASICALLY KEEPING CHANCE POPS WITH EMBEDDED LOW LIKELYS FAR WEST THURSDAY EVENING AND VA PIEDMONT FRIDAY FOR NOW. TEMPS TO REMAIN SEASONAL BUT MUGGY UNDER LINGERING HIGH DEWPOINTS. NEXT WEAK UPSTREAM 5H TROF WILL FINALLY BUMP THE RESIDUAL UPPER SYSTEM FARTHER EAST FRIDAY NIGHT WITH A FAINT SURFACE COOL FRONT PUSHING THROUGH BY SATURDAY MORNING. HOWEVER ANY SIGNIFICANT DRYING WILL BE LIMITED TO MAINLY THE FAR NORTH AS WEAK SURFACE HIGH PRESSURE SLIPS SOUTH WHILE LOW LEVEL TRAJECTORIES TURN MORE SE AROUND THE HIGH ELSW INTO SATURDAY NIGHT. THIS MAY ALLOW ENOUGH LOW LEVEL CONVERGENCE TO SPARK AFTERNOON/EVENING CONVECTION MAINLY SOUTHERN...SW SECTIONS SATURDAY AND MOSTLY OVER THE EXTREME SOUTH SATURDAY EVENING. TEMPS A BIT LOWER BEHIND THE PASSING FAINT BOUNDARY SATURDAY ESPCLY NORTH WHERE MAY GET INTO A BIT MORE NORTHERLY FLOW OTRW RANGE FROM 75-80 WEST TO MID 80S SE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1215 PM EDT WEDNESDAY... WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH LATE IN THE WEEKEND BRINGING A WEAK SURGE OF DRIER/COOLER AIR ACROSS THE NORTH. HOWEVER THE COMBO OF RESIDUAL LOW LEVEL MOISTURE AND SE FLOW WILL LIKELY INTERACT WITH HEATING AND OROGRAPHICS TO PRODUCE A SCATTERING OF AFTERNOON/EVENING SHRA/TSRA ESPCLY CENTRAL/SOUTHERN SECTIONS. 5H HEIGHTS SLOWLY BUILD THROUGH THE MIDDLE OF NEXT WEEK AS THE SURFACE HIGH SINKS ACROSS THE SE STATES ALLOWING A MORE SW TO EVENTUAL WESTERLY TRAJECTORY TO TAKE PLACE. THIS GIVEN LACK OF MUCH SURFACE SUPPORT SHOULD MAKE CONVECTION BECOME MORE DIURNAL/ISOLATED BY MID WEEK WITH ONLY A WEAK LEE TROUGH OUT EAST BY THE END OF THE PERIOD GIVEN THE WESTERLY FLOW. MODELS DO INDICATE A WEAK PERTURBATION...REMNANT OF AN OLD 5H VORT...SNEAKING UNDER THE RIDGING ALOFT EARLY IN THE WEEK WHICH MAY ENHANCE POPS MONDAY AND TUESDAY SO KEPT OVERALL CHANCE POPS ALTHOUGH COULD BE LESS PENDING LATER RUNS. MAIN ASPECT FOR THE EXTENDED WILL BE WITH WARMING TEMPS THROUGH THE PERIOD AS 85H VALUES RISE TO ABOVE +20C. THIS SUPPORTS MOSTLY 80S SUNDAY- MONDAY...THEN SOME LOW/MID 90S EAST AS MOISTURE DECREASES SOME AND THE FLOW TURNS MORE DOWNSLOPISH. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... AS OF 740 PM EDT WEDNESDAY... DAN/LYH WILL BE DEALING WITH THUNDER EARLY ON...THEN SHOWERS START TO WIND DOWN AFTER 05Z. FURTHER WEST ACTIVITY IS WEAKER AND MORE ISOLATED. A NORTH TO SOUTH BAND OF HEAVIER SHOWERS MOVING NORTH UP THE INTERSTATE 77 CORRIDOR MAY HOLD TOGETHER RIGHT THROUGH LATE EVENING AND COULD IMPACT THE ROA TAF AFTER 3Z. ATTM...CONFIDENCE IS NOT HIGH ENOUGH TO ADD TO THE TAFS SO HAVE VCSH FOR NOW FROM 02-09Z. OVERNIGHT ISSUES WILL BE ONE OF LOWER CIGS/VSBYS. SKY COVER WILL BE ENOUGH TO PREVENT DENSE FOG BUT CANNOT COMPLETELY RULE THIS OUT AT LWB. OVERALL...THINK MVFR/IFR OVERNIGHT WITH IMPROVING TO VFR BETWEEN 12-15Z OVER ALL TAF SITES. ANOTHER THREAT OF SHRA/TSRA THURSDAY AFTERNOON BUT TOO FAR OUT TO INCLUDE IN TAFS EXCEPT VCTS AT BLF. EXTENDED AVIATION DISCUSSION... CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER FRIDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER PERIODS OF VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RCS NEAR TERM...AMS/WP SHORT TERM...JH LONG TERM...JH AVIATION...AMS/WP
Hazardous weather outlook, Jun 11, 9:01 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 901 PM EDT WED JUN 11 2014 VAZ007-009-WVZ042>045-130115- TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER- 901 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-005-VAZ010>020-022>024-032>034-043-130115- STOKES-ROCKINGHAM-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-HENRY- 901 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>003-018>020-130115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN- 901 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-VAZ035-044>047-058-059-130115- CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 901 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 7:32 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 4 N REIDSVILLE 36.41N 79.66W
06/11/2014 ROCKINGHAM NC 911 CALL CENTER
TREES DOWN ON WOLF ISLAND ROAD.
0710 PM TSTM WND DMG 1 E HARRISONS CROSSROAD 36.43N 79.66W
06/11/2014 ROCKINGHAM NC 911 CALL CENTER
TREES DOWN ON MOUNT CARMEL CHURCH ROAD NEAR REIDSVILLE.
&&
JHLocal storm report, Jun 11, 7:34 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 SSW EDEN 36.49N 79.75W
06/11/2014 E1.00 INCH ROCKINGHAM NC PUBLIC
VALLEY DRIVE. ALSO 1 TREE DOWN ON THE GOLF COURSE.
&&
FISHERSpecial weather statement, Jun 11, 8:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT WED JUN 11 2014
VAZ023-024-034-035-120130-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
835 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHAMBLISSBURG...MOVING TO THE NORTHEAST
AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
ROCKBRIDGE BATHS...
BUENA VISTA CITY...
BEDFORD CITY...
AND MONETA.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3792 7919 3789 7916 3786 7914 3781 7917
3781 7914 3779 7911 3778 7907 3777 7907
3714 7966 3727 7985 3729 7985 3801 7936
TIME...MOT...LOC 0031Z 213DEG 20KT 3729 7970
KKLocal storm report, Jun 11, 8:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG AXTON 36.67N 79.72W
06/11/2014 HENRY VA 911 CALL CENTER
TREES DOWN IN AXTON.
&&
JHLocal storm report, Jun 11, 8:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 W BASSETT 36.76N 80.03W
06/11/2014 E1.00 INCH HENRY VA PUBLIC
NICKEL TO QUARTER SIZE HAIL AT PHILPOTT DAM RD AND RT 57.
&&
FISHERSpecial weather statement, Jun 11, 8:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT WED JUN 11 2014
VAZ019-020-023-120145-
BATH VA-ALLEGHANY VA-BOTETOURT VA-
850 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GALA...MOVING TO THE NORTH AT 35 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
CLIFTON FORGE CITY...
WARM SPRINGS...
HOT SPRINGS...
AND EAGLE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3822 7970 3820 7955 3761 7974 3764 8001
3802 7998 3808 7996 3813 7995 3815 7992
3818 7992 3827 7980
TIME...MOT...LOC 0048Z 186DEG 32KT 3771 7989
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 64 min |
| Jun 11, 8:35 PM EDT | Special Weather Statement | RNK | Bedford, Rockbridge, City of Buena Vista, City of Lexington | 55 min |
| Jun 11, 8:50 PM EDT | Special Weather Statement | RNK | Bath, City of Covington | 55 min |
| Jun 11, 9:24 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jun 11, 10:06 PM EDT | Special Weather Statement | RNK | Craig | 54 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 50 min |
| Jun 12, 5:21 PM EDT | Special Weather Statement | RNK | Charlotte | 54 min |
| Jun 12, 6:17 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 12, 6:34 PM EDT | Special Weather Statement | RNK | Patrick | 41 min |
| Jun 12, 6:36 PM EDT | Special Weather Statement | RNK | Craig, Giles | 39 min |
| Jun 12, 7:10 PM EDT | Flash Flood Warning | RNK | Craig, Montgomery | 3 hr |
| Jun 12, 7:22 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 53 min |
| Jun 12, 7:30 PM EDT | Special Weather Statement | RNK | Botetourt | 45 min |
| Jun 12, 7:47 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 43 min |
| Jun 12, 7:52 PM EDT | Special Weather Statement | RNK | Pittsylvania | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.